Alert archive / Florida / Small Craft Advisories in 2022
Small Craft Advisory 13, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 20, 2022, 4:17 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2022, 4:17 AM EST (09:17 UTC)
- Expired
- Feb 20, 2022, 4:38 PM EST
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
351 WHUS72 KKEY 200917 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 417 AM EST Sun Feb 20 2022 GMZ032>035-042>044-052>055-072>075-201600- /O.NEW.KKEY.SC.Y.0013.220220T0917Z-220220T1600Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 417 AM EST Sun Feb 20 2022 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast winds near 20 knots. * WHERE...Straits of Florida, Hawk Channel, and Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
2 follow-up statements
956 WHUS72 KKEY 201527 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1027 AM EST Sun Feb 20 2022 GMZ032>035-201630- /O.CAN.KKEY.SC.Y.0013.000000T0000Z-220220T1600Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- 1027 AM EST Sun Feb 20 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have relaxed below 20 knots. Therefore the Small Craft Advisory has been cancelled. $$ GMZ042>044-052>055-072>075-202200- /O.EXT.KKEY.SC.Y.0013.000000T0000Z-220220T2200Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1027 AM EST Sun Feb 20 2022 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast winds near 20 knots. * WHERE...Straits of Florida, Hawk Channel, and Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
010 WHUS72 KKEY 202138 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 438 PM EST Sun Feb 20 2022 GMZ042>044-052>055-072>075-202245- /O.CAN.KKEY.SC.Y.0013.000000T0000Z-220220T2200Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 438 PM EST Sun Feb 20 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have relaxed. Therefore, the Small Craft Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 4:16 AM EST, 1 minute earlier.
Area forecast discussion, Feb 20, 4:16 AM EST, 1 minute before
Area Forecast Discussion National Weather Service Key West FL 416 AM EST Sun Feb 20 2022 .DISCUSSION... A weakening cold front is sliding south through the Florida Keys at this time, with scattered showers moving across parts of the Upper Keys and the adjacent coastal waters. Temperatures along the island chain are mostly in the lower 70s, with dewpoints in the upper 60s, and winds on land have increased during the past hour from the NNE to 15 to 20 mph. Surface analysis shows the aforementioned cold front extending eastward across the northern Bahamas into the western Atlantic, with high pressure centered over Virginia and dominating the eastern CONUS. Aloft, water vapor imagery shows the shortwave trough which is supporting the cold front swinging quickly offshore east of New England, with zonal flow over the eastern and central CONUS, and a flat ridge extending from the Yucatan eastward across Cuba and Hispaniola. MIMIC-TPW satellite imagery depicts a stripe of above normal PW values ranging from 1.2 to 1.5 inches along the front, with a much drier airmass pressing southward to Lake Okeechobee. Today, the front will continue easing southward into the Straits, with scattered showers along parts of the Upper Keys early this morning shifting southward as well. Sufficient low level moisture will linger within moderate to fresh NE flow so that showers cannot be completely ruled out anywhere along the island chain during the day, and will maintain dime PoPs outside of the Upper Keys this morning. Temps and dewpoints will be a bit lower than we have seen the past few days, with highs climbing into the mid to upper 70s and dewpoints easing down into the mid 60s. Lingering low level moisture north of the dissipating front may produce a stray shower tonight into Monday morning, otherwise we expect a dry week ahead as PWs fall to near or slightly below normal (between 0.8 and 1.1 inches) and deep ridging builds overhead. While shallow low level moisture will remain within moderate easterly flow, model soundings show a well-defined inversion developing below 850 mb, which should prevent any significant shower activity. The persistent deep ridging in our area will prevent any fronts from approaching, and will provide above normal temps through the week. Highs will rebound to the lower 80s by Tuesday and remain there through Saturday, with lows mostly in the lower 70s. && .MARINE... N/NE winds have started to pick up across the Keys waters during the past couple of hours, and Fowey Rocks has jumped to 20 knots, likely previewing the stronger winds we expect to develop in our area before sunrise. A Small Craft Advisory has been posted for all zones except Florida Bay due to northeast winds near 20 knots expected this morning. Small Craft Exercise Caution (SCEC) headline is posted for Florida Bay. Winds will become NE/E and ease somewhat this afternoon, but we still expect SCEC conditions to persist for much of the area through Tuesday. Moderate to fresh easterly breezes will continue through most of the upcoming week, as high pressure remains in place over the western Atlantic. && .AVIATION... Decks of low stratus clouds have advected in from the northeast resulting in periods of MVFR to even some high IFR CIGs for both EYW and MTH. These clouds are expected to stick around until later this morning when skies start to clear for the rest of the day. Near surface winds will be out of the northeast at 10 to 15 knots with gusts around 20 knots. && .CLIMATE... On this day in Keys weather history in 1984, the daily record high temperature of 85F was recorded at the Key West International Airport. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ032>035-042>044-052>055-072>075. && Public/Marine/Fire...Jacobson Aviation/Nowcasts....JAM Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 19, 4:19 AM EST, 23 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 419 AM EST Sat Feb 19 2022 FLZ076>078-GMZ031>035-042>044-052>055-072>075-200930- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 419 AM EST Sat Feb 19 2022 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Patchy dense fog is expected through the morning hours, especially across the offshore Gulf waters. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY As northeast to east breezes freshen Sunday night into early next week, Small Craft Advisories may be required for portions of the Florida Keys coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Florida, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.